Algebraic & Geometric Topology

Borsuk–Ulam theorems and their parametrized versions for spaces of type $(a,b)$

Denise de Mattos, Pedro Luiz Pergher, and Edivaldo dos Santos

Full-text: Open access

Abstract

Let X be a space of type (a,b) equipped with a free G–action, with G=2 or S1. In this paper, we prove some theorems of Borsuk–Ulam-type and the corresponding parametrized versions for such G–spaces.

Article information

Source
Algebr. Geom. Topol., Volume 13, Number 5 (2013), 2827-2843.

Dates
Received: 18 July 2012
Revised: 19 April 2013
Accepted: 21 April 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715692

Digital Object Identifier
doi:10.2140/agt.2013.13.2827

Mathematical Reviews number (MathSciNet)
MR3116305

Zentralblatt MATH identifier
1275.55002

Subjects
Primary: 55M20: Fixed points and coincidences [See also 54H25]
Secondary: 55R91: Equivariant fiber spaces and bundles [See also 19L47] 55R25: Sphere bundles and vector bundles

Keywords
Space of type $(a, b)$ parametrized Borsuk–Ulam theorem Leray–Serre spectral sequence Borel construction characteristic polynomial free action equivariant map

Citation

de Mattos, Denise; Pergher, Pedro Luiz; dos Santos, Edivaldo. Borsuk–Ulam theorems and their parametrized versions for spaces of type $(a,b)$. Algebr. Geom. Topol. 13 (2013), no. 5, 2827--2843. doi:10.2140/agt.2013.13.2827. https://projecteuclid.org/euclid.agt/1513715692


Export citation

References

  • G E Bredon, Introduction to compact transformation groups, Pure and Applied Mathematics 46, Academic Press, New York (1972)
  • F R C Coelho, D de Mattos, E L dos Santos, On the existence of $G$–equivariant maps, Bull. Braz. Math. Soc. 43 (2012) 407–421
  • A Dold, Parametrized Borsuk–Ulam theorems, Comment. Math. Helv. 63 (1988) 275–285
  • R M Dotzel, T B Singh, $Z\sb p$ actions on spaces of cohomology type $(a,0)$, Proc. Amer. Math. Soc. 113 (1991) 875–878
  • M Izydorek, J Jaworowski, Antipodal coincidence for maps of spheres into complexes, Proc. Amer. Math. Soc. 123 (1995) 1947–1950
  • I M James, Note on cup products, Proc. Amer. Math. Soc. 8 (1957) 374–383
  • J Jaworowski, A continuous version of the Borsuk–Ulam theorem, Proc. Amer. Math. Soc. 82 (1981) 112–114
  • J Matoušek, Using the Borsuk–Ulam theorem, Universitext, Springer, Berlin (2003)
  • D de Mattos, E L dos Santos, A parametrized Borsuk–Ulam theorem for a product of spheres with free $\mathbb Z\sb p$–action and free $S\sp 1$–action, Algebr. Geom. Topol. 7 (2007) 1791–1804
  • M Nakaoka, Parametrized Borsuk–Ulam theorems and characteristic polynomials, from: “Topological fixed point theory and applications”, (B J Jiang, editor), Lecture Notes in Math. 1411, Springer, Berlin (1989) 155–170
  • P L Q Pergher, H K Singh, T B Singh, On $\mathbb Z\sb 2$ and $\mathbb S\sp 1$ free actions on spaces of cohomology type $(a,b)$, Houston J. Math. 36 (2010) 137–146
  • D Quillen, The spectrum of an equivariant cohomology ring, I, Ann. of Math. 94 (1971) 549–572
  • H K Singh, On the cohomological structure of orbit spaces of certain transformation groups, PhD Thesis, University of Delhi (2010)
  • M Singh, Parametrized Borsuk–Ulam problem for projective space bundles, Fund. Math. 211 (2011) 135–147
  • E H Spanier, Algebraic topology, Springer, New York (1981)
  • H Toda, Note on cohomology ring of certain spaces, Proc. Amer. Math. Soc. 14 (1963) 89–95
  • A Y Volovikov, Coincidence points of mappings of $Z\sp n\sb p$–spaces, Izv. Ross. Akad. Nauk Ser. Mat. 69 (2005) 53–106
  • C-T Yang, On theorems of Borsuk–Ulam, Kakutani–Yamabe–Yujobô and Dyson, I, Ann. of Math. 60 (1954) 262–282